MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ipth result is unknown.Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2018-00133 was filed for the same event.
 
Event or Problem Description
A discordant high result was obtained for a patient sample on the advia centaur xp intact parathyroid hormone (ipth) assay.The result was questioned by the physician.The patient sample was tested on an alternate method and the result was lower.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of the discordant ipth result.
 
Additional Manufacturer Narrative
04/20/2018 additional information: the customer's calibration and control data does not indicate an issue that would elevate sample recovery.The patient sample was not evaluated to see if there is an interferent present.The customer is unable to provide any medical history for the patients or the calcium values for the patient samples.With the information provided there is no way to determine if the advia centaur xp ipth value is elevated or the alternate method ipth value is depressed.There is no sample available to evaluate.Siemens makes no claims regarding how the advia centaur xp ipth assay recovers when compared to the alternate method ipth assay.The ifu states in the limitation section: "the advia centaur ipth assay will detect non-intact pth (1-84) such as pth fragment (7-84).Pth fragment (7-84) may cause falsely elevated ipth results in patients with abnormal renal function because these patients may have various concentrations of pth fragment (7-84) in their blood.In patients with abnormal renal function, interpret the ipth result with caution, and do not make patient management decisions on the ipth result alone.A study of characterized pth fragments is provided in lopez et al (selected reaction monitoring-mass spectrometric immunoassay responsive to parathyroid hormone and related variants)." the cause for the discordant ipth results is unknown.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2018-00133 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7404713
Report Number1219913-2018-00128
Device Sequence Number35791
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number97621369
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR